Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Rene S.

Has Anyone Tried Altace Or Atacand

Recommended Posts

Hi. Having a problem with b/p. What else is new? Since I can't take bb's due to spasms and heart pauses, I was put on 1.25 mg of Altace since my b/p last week wouldn't come down from the high 170's/80 for a few weeks. Prior to then, I couldn't get my pressure to go up! I tried the Altace for 5 days, made me extremely nauseated and very hypotensive while standing, not to mention the feeling that I was going to pass out. The only good thing about the drug is that it's cardioprotective. I'm still on the wretched Coumadin for the clot in my leg. The dr. decided to switch me to Atacand 4mg which is in the catagory called ARBs. Altace is in the ACE family.

Mighty Mouse I know you take Cozaar which is in the same family as the Atacand.

I'm concerned about the side effects of the Atacand. Of course, reading everything online, two of the side effects are cardiac arrest and MI. I feel given my family's history and my wonderful history that I'm putting myself at risk.

I guess what I'm asking is a two fold question. Are these drugs good or bad for autonomic dysfunction and should I be concerned about the literature on the Atacand? And has anyone had good/bad experiences on either of these drugs?

Thanks for letting me vent my fears. Also, do you know if these drugs can increase heart rate? How I wish I could take a beta blocker. Very frustrating.

Rene

Share this post


Link to post
Share on other sites
Hi. Having a problem with b/p. What else is new? Since I can't take bb's due to spasms and heart pauses, I was put on 1.25 mg of Altace since my b/p last week wouldn't come down from the high 170's/80 for a few weeks. Prior to then, I couldn't get my pressure to go up! I tried the Altace for 5 days, made me extremely nauseated and very hypotensive while standing, not to mention the feeling that I was going to pass out. The only good thing about the drug is that it's cardioprotective. I'm still on the wretched Coumadin for the clot in my leg. The dr. decided to switch me to Atacand 4mg which is in the catagory called ARBs. Altace is in the ACE family.

Mighty Mouse I know you take Cozaar which is in the same family as the Atacand.

I'm concerned about the side effects of the Atacand. Of course, reading everything online, two of the side effects are cardiac arrest and MI. I feel given my family's history and my wonderful history that I'm putting myself at risk.

I guess what I'm asking is a two fold question. Are these drugs good or bad for autonomic dysfunction and should I be concerned about the literature on the Atacand? And has anyone had good/bad experiences on either of these drugs?

Thanks for letting me vent my fears. Also, do you know if these drugs can increase heart rate? How I wish I could take a beta blocker. Very frustrating.

Rene

I have read a few studies by Dr. Stewart in which the ARB, Cozaar (losartan) was used to improve symptoms in patients with low flow POTS with high angiotensin II. Have you been told what kind of POTS you may had? I'm just curious because I went in today to have my angiotensin II level drawn. I have low flow, hypovolemic POTS.

Share this post


Link to post
Share on other sites

Hi. I believe it to be hyperadrenergic POTS.

Not sure which drug would work best. Very much confused, as my b/p is high sitting, walking but as soon as nightfalls or I'm laying down it drops to below normal.

Good luck!

Rene

Share this post


Link to post
Share on other sites

Hi R~

I would think that your doctor should be well aware of the side effects and that he switched you to Atacand knowing that the benefits would almost certainly outweigh any risks of side effects. Your pharmacist is also trained to recognize drugs that shouldn't be taken together, although of course they don't know your medical history like your doctor would. I hope the Atacand works better for you than the Altace - at least you're off an ACE Inhibitor!

I wish you peace and health. You've suffered too much, especially lately. Give your body and mind some peace, and give the drug a try with the attitude that it IS going to work for you!

You know I'm thinking and praying for you, sweetie.

Love, Jana

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...